View Full Version : A year ago i began having extreme difficulty writing certain characters


XxSKULLSH0TxX
01-08-15, 03:45 PM
title says it all, been using concerta since I was in grade one and am now doing post grad at high school, around the end of grade 11 I started getting little twitches in my arms and whatnot as well as no longer being able to write the letters q, s, I, a, pretty much any number or letter that's circular, I figured it would go away, well a year and a half have passed and it hasn't, in fact it's getting worse, speech is slurring mildly more, twitching more, not being able to write g and 8 at the start of it turned into any circular character, and I believe it's causing me to become very nervous in public as well as my balance feels like it's worsening, and as a freerunner good balance is all that keeps us from breaking limbs or landing jumps properly. figured it's time to ask for advice, please help. I hate asking for help but it's getting bad in my mind

peripatetic
01-08-15, 04:43 PM
welcome to the forums!

have you consulted with a neurologist or even just your primary care physician? i think getting an appointment, especially if it appears to be getting worse, is going to be key.

i understand it might be tough to seek help, but i think it's really important to get a professional medical opinion. at the VERY LEAST you should be sure you're telling your prescribing psychiatrist (whoever gives you the concerta prescription) about these symptoms.

XxSKULLSH0TxX
01-08-15, 04:45 PM
This is the first place to know this about me and no I haven't talked to anyone, I was seriously hoping that could be a last resort thing

peripatetic
01-08-15, 04:48 PM
i understand...

how about just telling the person who's prescribing your concerta?

people online can give you their experiences and they can google or tell you about someone they knew who blah blah blah...but for more than just support...to get a definite cause and plan of action to resolve...i'm afraid you're going to need to talk to someone in person who can evaluate you medically.

XxSKULLSH0TxX
01-08-15, 04:50 PM
Would just not taking the concerta any longer stop it after a few days or weeks of not using it?

peripatetic
01-08-15, 04:54 PM
i wish i could say...but i honestly don't know. it might? even if it does, you might have something else going on and without getting an assessment for it, it could resurface and/or get worse...so i'd hate to encourage you not to seek a medical opinion.

can you write out, as you've done here, what's going on and give it to your physician? that way you wouldn't have to find the words to express the situation during the appointment.

XxSKULLSH0TxX
01-08-15, 05:07 PM
That's a good idea but I'd still have to speak with them about it face to face at some point, me not wanting to talk about it doesn't have anything to do with the concerta though, just prefer to keep it with no one who knows me knowing this:/

namazu
01-08-15, 05:10 PM
I agree with peripatetic's very good advice -- talk to the doctor who prescribes the Concerta.

If you've been taking it since you were very young and only recently (in the past couple of years) developed the writing problems, then it might be hard to pin the problem on the Concerta. If it started after a change in dose or other medication changes, then it may be more likely a side effect than if it just came on out of the blue. But again, your doctor would be in a better position to say.

Is your difficulty writing circular letters due to shaky hands or muscle spasms? Or do you have fears that something bad might happen if you write circular letters, and that's what preventing you from doing it?

Writing problems, balance issues, and slurred speech, which are obviously having a negative effect on your activities and your self-confidence, could indicate some kind of neurological issue beyond the ADHD, or even after-effects of some kind of viral or bacterial infection. If that's the case, nipping it in the bud and getting it figured out early would probably give you the best shot at retaining and improving your function.

Even if the issues are an unusual, late-occurring side effect of Concerta, the sooner you discuss it with your doctor, the sooner you'll be able to take steps to fix it.

Best wishes for getting it figured out, and I'm sending out bravery vibes in your direction to help you with the not-so-fun task of bringing up the topic with your doctor. :cool:

XxSKULLSH0TxX
01-08-15, 05:14 PM
With the writing it's just I can't explain it, imagine your holding a pencil trying to write something but you just can't start the letter, just sitting there trying to but not able to do it, but once I get writing it's not really noticeable it's like momentum voids it

peripatetic
01-08-15, 06:30 PM
That's a good idea but I'd still have to speak with them about it face to face at some point, me not wanting to talk about it doesn't have anything to do with the concerta though, just prefer to keep it with no one who knows me knowing this:/

i hear you. it's really hard sometimes to disclose these things. you've been very brave in coming here and talking about it, don't forget that. maybe not tomorrow, but maybe soon, continuing to talk about it here will remind you that you're brave enough to talk about it in person at some point, too.

small steps. you took a huge one today. maybe the next step is to continue here in hopes of documenting what's going on...and setting a time frame for when you'll give something written to your doctor.

i know it's hard...but i think you'll get there and it'll be worth it. : )

XxSKULLSH0TxX
01-08-15, 06:49 PM
Yea that could work! I'll try it

InvitroCanibal
01-09-15, 07:55 AM
title says it all, been using concerta since I was in grade one and am now doing post grad at high school, around the end of grade 11 I started getting little twitches in my arms and whatnot as well as no longer being able to write the letters q, s, I, a, pretty much any number or letter that's circular, I figured it would go away, well a year and a half have passed and it hasn't, in fact it's getting worse, speech is slurring mildly more, twitching more, not being able to write g and 8 at the start of it turned into any circular character, and I believe it's causing me to become very nervous in public as well as my balance feels like it's worsening, and as a freerunner good balance is all that keeps us from breaking limbs or landing jumps properly. figured it's time to ask for advice, please help. I hate asking for help but it's getting bad in my mind

I'm guessing it's hard to talk about this with someone face to face because you're afraid to know what it means. I'm sure googling it scared you half to death and webmd, (bless it's evil mechanical heart) probably told you, you were dying.

As was already stated, the answers are in the real world through real doctors. On the internet everyone's a doctor but no one's qualified. Even if you think you get the right answer, you wouldn't know for sure.

What I can tell you though, is that waiting on problems like these can make thing worse. Ignoring any kind of symptom that seems alarming is probably the worst thing to do.

Seriously, consult your doctor, get a referral to a neurologist or just follow whatever advice your psychiatrist has. Sometimes it's good to get a second opinion on these things though.

But perhaps you were wondering if anyone has heard of this happening as a side effect to medication? And that answer is a straight and firm no from me. I've never heard of it happening but that doesn't mean anything, it just means you should ask your doctor.

I hope it all turns out alright and you can always come back here if you need support.

best wishes